The Lupus Forum banner
1 - 4 of 4 Posts

·
Brenda
Joined
·
371 Posts
Discussion Starter · #1 ·
I've been on steroids for 5 months now and I've started feeling very tire and dizzy after eatting... more so if it's a sweet (which I've tried to cut out now). My mother had me try her blood sugar tester yesterday after I had to take a nap after eatting. It was about and hour after eatting and the level was 185. Is that high enough to cause symptoms or to be a problem? Fasting (early in the morning) it is always right around 85. I just checked it this morning and it was still the normal 87.

Thanks for any advice you can give me.
 

·
Registered
Joined
·
1,110 Posts
Hello

I should contact your doctor very soon as steroids can induce diabetes. Sometimes, I believe, the symptoms stop when steroids are stopped, but i believe they can also cause permanent diabetes - but I am very, very out of date.

I do not understand you blood sugar testing system because we tend to use mmols per litre here, and the normal range used to be something like 3.5 - 7 mmol / litre being normal and anything higher worth investigating.

Even so, a more than double reading of what is considered normal, in any scale, should send you to the doctor.

All the best. Let us know how you go on.

When you are not taking any medication for diabetes, if you are diabetic, you will find the reading will go higher than the normal range when not controlled, but not lower.

Take care.
 

·
Registered
Joined
·
62 Posts
Hi Christian...
I'm diabetic on insulin and my target ranges are;
fastings; 90-110
2 hours after a meal is 140-160.
Some doctors encourage tighter control, others not so much...

So I do think that 185 after 1.5 hours is too high, given your blood sugar supposedly was still in the up swing ... should peak at 2 hours, (you had another 1/2 hour to go)...
Steriods will definitely raise your glucose... and having to 'nap' could be an indicator that your blood sugar was too high... I'd call your doctor.. If you still have the glucose meter.. maybe have another set of blood sugars to tell doctor... (fasting and 2 hr after meal) Good luck...
 

·
Registered
Joined
·
38 Posts
My father in law was given steroid injections and his blood sugar shot up to 500. Some people have a stronger reaction to the ups and downs of sugar fluctuations. If your sugar shot up quickly or it was high and drops suddenly and you happened to catch it in the middle of dropping (185) you can feel very weak. You should let your doc know. My dad and father in law are both on insulin but the sliding scale for them is VERY different. You may have different target ranges than other people. You should be careful what and how much you eat.
 
1 - 4 of 4 Posts
Top